MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PIN TRL LNR NEUT 50ODX28ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS, INC. 1818910 PIN TRL LNR NEUT 50ODX28ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221828050
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this patient's hip was revised due to dislocation.Even though this patient had a pinnacle constrained liner from a previous hip revision surgery, and the liner and locking ring were still in place, she still managed to somehow dislocate her hip again.Her prior surgery was also due to dislocation.This time, it appeared that her hip had dislocated posteriorly, according to dr.(b)(6), the orthopaedic fellow who assisted the surgeon during this procedure.The surgeon seemed to think that the patient's hip dislocated due to possible impingement or because the position of her acetabular cup appeared to be slightly retroverted.The patient's femoral head and constrained liner were removed, and replaced by a competitor cup and a depuy biolox delta ts ceramic revision femoral head, 28mm +12, 12/14 taper.Also during this procedure, a plastic pinnacle trial liner broke into two pieces as surgeon was attempting to screw it into the patient's pinnacle acetabular cup.The trial was used in conjunction with the competitor explant system to remove the pinnacle cup implant.Both pieces of the trail were retrieved and the case was only delayed approximately two minutes, while a second set of pinnacle liner trials were opened.A replacement liner trail is needed to complete the original pinnacle instrument tray.Doi: (b)(6) 2018; dor: (b)(6) 2019; left hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned instrument confirmed the reported observation and also found some scratches and nicks.The root cause is attributed to misuse.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PIN TRL LNR NEUT 50ODX28ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8717865
Report Number1818910-2019-96391
Device Sequence Number2472670
Product Code LXH
UDI-Device Identifier10603295100201
UDI-Public10603295100201
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221828050
Device Lot NumberCY0101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 06/01/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR